The main side effect of chronic codeine abuse is loss of libido.Is this condítion reversible or irreversible if the drug abuse is stopped?
Main sideeffect of codeine abuse is loss of libido,is this condition reversible or irreversible?
- 21 Aug 2011 by vndswamy
- 31 August 2011
Usually, depression is a common side-effect of opiate withdrawal, and loss of libido is a symptom of despression. It varies as to how long depression will last based on how long you were abusing codeine. But the answer to your question is YES, loss of libido should subside.
I'd recommend seeking professional help, as it's possible your codeine addiction was a form of self-medication for depression, anxiety, bipolar disorder, ADHD, and many other psychiatric conditions. Wellbutrin is often prescribed to patients who suffer loss of libido, and it helps many with this symptom.
Other drugs that might help are stimulants (prescribed by a medical professional and under close supervision - you don't want to substitute one drug addiction for another).
Seeking the advice of a Psychiatrist or your family doctor is the best course of action.
Best of luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2011 • 1 answer
Posted 9 Aug 2011 • 1 answer
Posted 6 Dec 2012 • 1 answer
Posted 1 Aug 2015 • 1 answer
Posted 18 Feb 2016 • 1 answer